MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ARGON PLASMA COAGULATION UNIT "APU-300"; WA90004W

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ARGON PLASMA COAGULATION UNIT "APU-300"; WA90004W
Model Number WA90004W
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the argon plasma coagulation unit was not recognizing the argon gas.The issue occurred during a therapeutic colonoscopy and the procedure was prolonged greater than 30 minutes.There were no reports of patient harm.This report is related to the following linked patient identifier: (b)(6).
 
Event or Problem Description
This supplemental report is being submitted to provide a correction to the initial report.No additional information received from customer.This event was initially conservatively reported as a serious injury due to the procedure allegedly being prolonged by 30 or more minutes; however, there is no evidence the patient suffered any serious injury or adverse effects from the prolonged procedure.Olympus made multiple attempts to receive more information from the customer without success.Thus, correcting b1 and b2.B1 should not be marked as an adverse event, and b2 should not be marked at all.The f10 medical device problem reported would not cause or contribute to a death or a serious injury if it were to recur.

Brand Name
ARGON PLASMA COAGULATION UNIT "APU-300"
Common Device Name
WA90004W
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
odakura, nishigo-mura,
teltow, brandenburg 14513
GM  14513
MDR Report Key20887502
Report Number2429304-2024-01029
Device Sequence Number21093241
Product Code GEI
UDI-Device Identifier04042761083560
UDI-Public04042761083560
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
Report Date (Section F) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA90004W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/05/2025
Device Age23 MO
Event Location Hospital
Date Report to Manufacturer11/11/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date04/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROSURGICAL GENERATOR WA90300W.
Patient SexUnknown
Date Report Sent to FDA04/04/2025